MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Model Number DH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00268.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using a ruby coil, a penumbra coil 400 detachment handle (handle) and a velocity delivery microcatheter (velocity).During the procedure, the physician was unable to detach the ruby coil using the handle after several attempts.Therefore, the physician used a hemostat forceps to pull the pusher assembly and detach the coil.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative on 16-apr-2020 indicated that the device was misplaced by the hospital and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: section d.Box 10.Device available for evaluation? (do not send to fda); section h.Box 3.Reason for non-evaluation; section h.Box 3.''other'' reason for non-evaluation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00268.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 27-apr-2020 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda) 2.Section h.Box 3: device returned to manufacturer)? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1, method code 2, and method code 3 5.Section h.Box 6: results code 1 additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy) results: the handle was undamaged.Conclusions: evaluation of the returned handle revealed an undamaged, functional device.During functional testing, the handle was tested using a handle test fixture and performed within specification.Subsequently, the handle was used to detach a demonstration ruby coil without an issue.The reported complaint could not be confirmed.The root cause of the detachment issue could not be determined.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00268 h3 other text : placeholder.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9767841
Report Number3005168196-2020-00267
Device Sequence Number11485590
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDH1
Device Catalogue NumberDH1
Device Lot NumberF93409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer04/16/2020
05/22/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/20/2020
06/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005